58 year old patient has had blood lab examination. Uric Acid Serum high normal at 5.9, Phosphorus serum at high normal of 4.7,SGOT (AST) at high normal of 42.
Greatest area of concern is Alkaline Phosphatase at 141 and ALT (SGPT) is 60.
Patient is wife. Treated in 1997 and 1998 surgical removal of thyroid, diagnosis: Herthel cell carcinoma, micro-invasive. Treated with RD Active iodine 131. Subsequent 2 year testing showed no further sign of cancer. March 2004 her blood report liver showing high markers. Suggestions as to what this may be now? Could it be damage from the RD 131 or could it be from infection or other less serious disease?
Patient has never drank alcohol, never smoked or took drugs. Due to pain level from plantar fasciitis, she has taken some kind of over the counter pain reliever since 1998. Rotating each ten days, Tylenol, ibuprophen, Aleve.
She regularly takes vitamins and synthroid.
Thank you for your assistance in knowing what to look for from these tests.
The PDR does not list hepatitis (or elevation of liver enzymes) as a significant side effect of Iodine.
There are many reasons why the liver enzymes can be elevated. Many medications can do this - including Tylenol, Ibuprofen and Aleve. Viral and autoimmune hepatitis as well as anatomical abnormalities can also increase the liver function.
I would discuss whether your wife is taking enough of the pain medications can cause the elevation, as well as repeating the enzymes off the medication. I would also test for a hepatitis screen and obtain a liver ultrasound to evaluate for any liver or gallbladder pathology.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.